Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Having high blood pressure and choloestrol. Taking efexor. Can I take diet pill out Garcinia Cambogia?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 2757 Questions
Question
Hi am i am taking efexor xr 150mg daily, am i able to take the new diet pill out Garcinia Cambogia

Posted Tue, 2 Jul 2013 in General Health
 
 
Answered by Dr. Luchuo Engelbert Bain 57 minutes later
Hi and thanks for the query,

Garcina Cambogia is a diet pill, new in the market and generally considered to be natural. Its efficacy to actually cause weight loss without causing other metabolic consequences in the body have been understudied and there is actually no evidence - based recommendations in scientific literature with respect to its use.

Effexor, an antidepressant, should not have any interactions or its metabolism should not be affected considering that this drug is purely a natural plant extract. However, there is actually no evidence based scientific evidence and studies, that clearly spell out the side effects and possible drug interactions of Garcina Cambogia and other drugs.

I should the drug should be taken, but a lot of caution, since no evidence based guidelines with respect to its pharmacokinetics and pharmacodynamics are known as of now. Based on its natural origin as of now, it could be reasonable to think it is safe.

Caution should be the watchword and fail not to report, and by first suspending the drug, in case you face any specific abnormal symptoms.

Thanks and hope this helps,

best regards. Bain LE, MD.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions